I have recently been diagnosed w/Gastroperesis. means slow emptying stomach. My doctor have tried all kind of medications for this but non suites me I have serious side effects to Reglan,the only modern medication treats Gastroperesis. Somebody advice me to try Ayurvedic(Herbal) or Homeopathic medication, which doesn't have side effects and much reliable than modern medicines. I read that you lose weight with this but I am gaining weight. i don't have diabetes and don't feel neasau or abdomin pain 9Sie effects from this deseas).. Any suggestion on this artical?
First off, sorry to hear about your diagnosis. I was diagnosed as borderline gastroparesis myself: my emptying rate was at 50%. Officially the diagnosis was dyspepsia, unofficially the doctor said "basically you have gastroparesis, but if it doesn't get worse over the next year, then you might see improvement."
Before anything, what tests have you had done? Gastric emptying exam? Manometry? Barium? HIDA/CCK?
The thing about gastroparesis is that it's not a final diagnosis, at least it shouldn't be: it's usually a symptom of something else. When they say that it's "idiopathic" it simply means they don't know (or haven't been able to find out) what's causing the condition. Since there are a very large number of things it could be, I'll keep my recommendations as generic as I know how without being useless.
First, both aryuvedic and traditional chinese medicine, because of their approach, have shown to be affective (if not always too effective) in treating gastroparesis. This is due to their taking a holistic approach to health instead of a particular approach, which is what western medicine tends to do. Since it's usually a symptom of something else, GP must be treated by treating the root condition (if there is one), or getting as close to it as possible. I would highly recommend finding a good acupuncturist TCM (preferably with an actual medical degree) with knowledge of herbs. If you can't, for the moment you might want to try an herb called Shatavari, which is an Indian herb used in aryuvedic medicine for dyspepsia, and which has been shown to work almost as well as domperidone. (By the way, ask your doc to give you a prescription for domperidone. It's not available in the US, but it is available through Canadian pharmacies. PharmacyChecker.com is a great site for info about what are trustworthy pharmacies, and I always look there first for my medications.) Also you may want to try triphala. (I go to iHerb.com for all my herbs)
It's good that you don't feel nausea or abdominal pain with your GP. (How did you discover it, by the way?) Biofeedback is very likely a good way for you to begin the healing process if the condition is due to a nerve issue, whether that be autonomic dysfunction of the vagus nerve or autonimic neuropathy, or even just stress. Yoga, qigong, and t'ai ch'i are also extremely good for helping this. Note that your condition may also be a muscle-related issue: diabetes is by no means the only reason for GP. Other causes include connective tissue disorders, muscle disorders, and nerve disorders (Parkinsons and Multiple Sclerosis come to mind.)
You'll want to avoid fatty foods, and follow a GERD diet, as this will help your stomach emptying time by decreasing the amount of the hormone produced by your system which tells your stomach not to pump. (Believe it or not, a hormone actually paralizes your stomach for a little while after eating fat. If you have GP you DON'T want this happening to you.) Also, increase the amount of protein you eat, in the form of lean proteins: this helps prevent heartburn and GERD.
Also, you may want to look up "EnteroLab" on the Internet and order one of their gluten sensitivity exams. Delayed gastric emptying has been tied to gluten intolerance, and that may have something to do with it. Also, you may want to try doing an elimination diet to see if your symptoms improve when eliminating any class of foods: food intolerances (not just gluten) can wreak havoc on your system, as can food allergies. (By the way, if you have a lot of allergies, that too can be a contributing factor.) Finally, you'll want to see about possible flouride intolerance. As uncommon as it is, flouride is known to cause a delay in gastric emptying and for some peole with GP eliminating this makes all the difference. Avoid drinking anything other than distilled water, use a flouride-less tooth paste (and floss, a lot), peel all your fuits and veggies, eat organic foods whenever possible, and don't drink teas or juices from concentrate. This should help you see whether your GP is food related.
Remember that foremost your job is to research, research, research: spot any patterns, and see what may be causing your problems. If you're able to find a root cause, then treating that will help treat (and maybe even cure) the gastroparesis.
Reglan is it- I refused it- Zelnorm worked for my gas- bloat but they took it off the market- I didn't have gastroparesis ( I was sure I did) but manometry showed goofy motility- and I also have gas /bloat after my fundo-
unless you want to work with the bowel emptying- they tried me on Amitiza/ gave me diarrhea though. I like chewable acidopholus for the gut (GNC), as well as fiber choice OTC. You burping or any other symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.